MAUDE Adverse Event Report: SEQUENT MEDICAL, INC VIA-21 MICROCATHETER-US VIA-21-154-01FOR US

SEQUENT MEDICAL, INC VIA-21 MICROCATHETER-US VIA-21-154-01FOR US
Model Number FGA21154-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Rupture (2208)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies rupture as a potential complication associated with the use of this device.
 
Event or Problem Description
It was reported that while treating a middle cerebral artery bifurcating aneurysm with a web device, the aneurysm was ruptured with a guidewire and a via 21 microcatheter during attempts to access the aneurysm prior to the introduction of the web.The case was terminated at that point.
 
Additional Manufacturer Narrative
Clarifying details of the event were provided.It was reported that the guide wire (not a microvention device) was introduced in the aneurysm and the via was advanced over the guide wire into the aneurysm.During retraction of the guide wire, the via jumped forward.The aneurysm ruptured and a subarachnoid hemorrhage was stabilized shortly afterward by the neurosurgeon.At the time of the event, the patient remained stable.The patient is reported to be alive.
 
Additional Manufacturer Narrative
Additional information was received on 2/12/2020: after the aneurysm rupture, the patient was stabilized in the angio suite and the bleed was stopped by a partially deployed coil.The patient was then taken to the operating room and the aneurysm was treated.

Brand Name
VIA-21 MICROCATHETER-US VIA-21-154-01FOR US
Common Device Name
MICROCATHETER
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key9507914
Report Number2032493-2019-00296
Device Sequence Number16604025
Product Code DQY
UDI-Device Identifier00851566003918
UDI-Public(01)00851566003918(11)190812(17)220930(10)19081212
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2022
Device Model NumberFGA21154-01
Device Catalogue NumberFGA21154-01
Device Lot Number19081212
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/13/2020
02/12/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/12/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;